MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown, not provided, only month and year, (b)(6) 2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model aab00 intraocular lens(iol) was explanted from patient's right eye in a secondary surgical procedure because of refractive error.The patient was doing fine at the time of discharge.Additional information was received stating that an incision enlargement was required to remove the lens from patient's eye.There were no sutures or vitrectomy required.There was no issue with the lens and no patient injury.The patient does not have any pre-existing medical conditions related to the eye.The replacement lens is a same model but lower diopter, 18.5.No further information provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes section d10: returned to manufacturer on: 12/10/2020 section h3: device returned to manufacturer: yes device evaluation: the complaint lens was received in the replacement iol¿s lens case inside a specimen cup with a different serial number¿s patient sticker.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptic, which is consistent with a lens that was handled during explant.The lens was cleaned, and lens damage was observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed no additional complaint was received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10865197
Report Number2648035-2020-00871
Device Sequence Number2521627
Product Code HQL
UDI-Device Identifier05050474548671
UDI-Public(01)05050474548671(17)240622
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Model NumberAAB00
Device Catalogue NumberAAB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;